Alert archive / Michigan / Winter Storm Warnings in 2015

Winter Storm Warning 5, NWS Grand Rapids, MI

November 21, 20157 counties in Michigan

NWS Grand Rapids, MI issued this winter storm warning at Nov 21, 2015, 9:11 AM EST for 7 counties in Michigan. It was in force for 19 hr. 45 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 21, 2015, 9:11 AM EST (14:11 UTC)
Expired
Nov 22, 2015, 3:50 AM EST
In force
19 hr
Issued by
NWS Grand Rapids, MI

Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 66 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 21, 9:36 AM ESTSNOW 42 Se Rives Junction, MIMEASUREMENT RELAYED VIA SOCIAL MEDIA.
Nov 21, 9:56 AM ESTSNOW 4.5Jackson, MIREPORTED SENT IN VIA SOCIAL MEDIA
Nov 21, 10:14 AM ESTSNOW 5Kalamazoo, MIPUBLIC REPORT RELAYED VIA BY BROADCAST MEDIA. COURTESY OF WZZM-TV
Nov 21, 10:23 AM ESTSNOW 2Eagle, MIPUBLIC REPORT RELAYED VIA INGHAM CO. EM
Nov 21, 10:23 AM ESTSNOW 2.5Grand Ledge, MIPUBLIC REPORT RELAYED VIA INGHAM CO. EM
Nov 21, 10:45 AM ESTSNOW 5Cooper, MIREPORTED SUBMITTED VIA ONLINE SUBMISSION FORM
Nov 21, 11:20 AM ESTSNOW 4Mason, MISNOWFALL REPORT RELAYED VIA SOCIAL MEDIA
Nov 21, 11:24 AM ESTSNOW 5.2Paw Paw, MIREPORT SUBMITTED VIA SOCIAL MEDIA
Nov 21, 11:37 AM ESTSNOW 6.2Mattawan, MIREPORT RECEIVED VIA SOCIAL MEDIA
Nov 21, 12:00 PM ESTSNOW 6.5Portage, MIREPORT SENT IN VIA SOCIAL MEDIA
Nov 21, 12:20 PM ESTSNOW 4.9Rives Junction, MINWS EMPLOYEE RELAYED A REPORT FROM A FAMILY MEMBER
Nov 21, 12:45 PM ESTSNOW 5.32 Sse Kalamazoo, MIMINIMAL ACCUMULATION ON PAVEMENT.
Nov 21, 12:45 PM ESTSNOW 5.32 Sse Kalamazoo, MIREPORT RECEIVED ONLINE REPORT FORM
Nov 21, 12:50 PM ESTSNOW 7.51 S Brownlee Park, MI
Nov 21, 1:00 PM ESTSNOW 4.21 Ssw Waverly, MITOTAL SNOWFALL ACCUMULATION THROUGH 1PM. 3.5 INCHES OF SNOW HAS FALLEN SINCE 7AM.
Nov 21, 1:58 PM ESTSNOW 8Rives Junction, MIUPDATED SNOWFALL TOTAL: EMPLOYEE RELAYED REPORT FROM A FAMILY MEMBER IN THE AREA.
Nov 21, 2:00 PM ESTSNOW 83 W Portage, MI
Nov 21, 3:30 PM ESTSNOW 62 Ne Bath, MI
Nov 21, 3:30 PM ESTSNOW 84 W Vandercook Lake, MI
Nov 21, 3:30 PM ESTSNOW 93 Se Leslie, MISTORM TOTAL SNOWFALL AS OF 3:30 PM. STILL SNOWING
Nov 21, 3:38 PM ESTSNOW 8Oshtemo, MIEVEN MAIN ROADS IN OSHTEMO ARE SLUSHY THIS AFTERNOON
Nov 21, 3:45 PM ESTSNOW 104 Nne Sandstone, MISTORM TOTAL SNOWFALL. STILL SNOWING
Nov 21, 4:00 PM ESTSNOW 6.5Richland, MI
Nov 21, 4:00 PM ESTSNOW 8Kalamazoo, MI
Nov 21, 4:13 PM ESTSNOW 8.5Schoolcraft, MI
Nov 21, 4:20 PM ESTSNOW 8Cooper, MI
Nov 21, 5:00 PM ESTSNOW 7.32 Ne Bath, MI
Nov 21, 5:00 PM ESTSNOW 104 W Vandercook Lake, MI
Nov 21, 5:00 PM ESTSNOW 114 Nnw Dansville, MISTORM TOTAL SNOWFALL
Nov 21, 5:30 PM ESTSNOW 7.8Alamo, MISTORM TOTAL SNOWFALL
Nov 21, 5:30 PM ESTSNOW 8.8Kalamazoo, MISTORM TOTAL SNOWFALL AT WWMT STUDIOS
Nov 21, 5:30 PM ESTSNOW 9Kalamazoo, MI9 INCHES MEASURED ON A WOODEN DECK.
Nov 21, 6:00 PM ESTSNOW 14Rives Junction, MISTORM TOTAL THROUGH THE EVENING ON 11/21. MEASUREMENT RELAYED BY NWS EMPLOYEE FROM A FAMILY MEMBER.
Nov 21, 7:00 PM ESTSNOW 8.21 Ssw Waverly, MISTORM TOTAL SNOWFALL OBSERVER LOCATION LANSING 4WSW SNOW PAID.
Nov 21, 7:00 PM ESTSNOW 9.81 W Webberville, MI
Nov 21, 7:20 PM ESTSNOW 142 Ene Rives Junction, MI
Nov 21, 7:30 PM ESTSNOW 12Battle Creek, MISTORM TOTAL SNOWFALL
Nov 21, 7:40 PM ESTSNOW 11Leslie, MI
Nov 21, 8:00 PM ESTSNOW 7.2Okemos, MI
Nov 21, 8:47 PM ESTSNOW 8.2Paw Paw, MISTORM TOTAL SNOWFALL
Nov 21, 9:13 PM ESTSNOW 8.8Holt, MI
Nov 21, 9:13 PM ESTSNOW 9Oshtemo, MI
Nov 21, 9:30 PM ESTSNOW 10Mason, MI
Nov 21, 10:15 PM ESTSNOW 71 W Grand Ledge, MISTORM TOTAL SNOWFALL
Nov 22, 12:00 AM ESTSNOW 9.14 Nnw Dansville, MISTORM TOTAL SNOWFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WWUS43 KGRR 211411
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
911 AM EST SAT NOV 21 2015

MIZ059-066-067-073-074-212215-
/O.UPG.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
/O.NEW.KGRR.WS.W.0005.151121T1411Z-151122T1200Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
911 AM EST SAT NOV 21 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * MODERATE TO HEAVY SNOW.

 * SNOW ACCUMULATIONS 6 TO 10 INCHES.

 * HEAVIEST SNOW WILL BE TAPERING OFF BY EARLY EVENING.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ071-072-212215-
/O.UPG.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
/O.NEW.KGRR.WS.W.0005.151121T1411Z-151122T1200Z/
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...SOUTH HAVEN...KALAMAZOO
911 AM EST SAT NOV 21 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * MODERATE TO HEAVY SNOW.

 * SNOW ACCUMULATIONS 6 TO 8 INCHES.

 * HEAVIEST SNOW WILL TAPER OFF THIS AFTERNOON.

 * SOME LAKE EFFECT SNOW WILL FALL THIS EVENING AND INTO SUNDAY
   MORNING.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ037>040-043>046-050>052-056-057-064-212215-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...HOLLAND
911 AM EST SAT NOV 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT TO MODERATE SNOWFALL.

 * SNOW ACCUMULATIONS 3 TO 5 INCHES.

 * LAKE EFFECT SNOW WILL FALL LATE TONIGHT INTO SUNDAY MORNING.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$

MIZ058-065-212215-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
IONIA-BARRY-
INCLUDING THE CITIES OF...IONIA...HASTINGS
911 AM EST SAT NOV 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * MODERATE SNOW.

 * SNOW ACCUMULATIONS 4 TO 6 INCHES.

 * HEAVIER SNOW WILL TAPER OFF THIS AFTERNOON.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$

OSTUNO
4 follow-up statements
558 
WWUS43 KGRR 212028
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EST SAT NOV 21 2015

MIZ059-066-067-073-074-220430-
/O.CON.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
328 PM EST SAT NOV 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

HAZARDOUS WEATHER...

 * MODERATE TO HEAVY SNOW.

 * TOTAL SNOW ACCUMULATIONS 6 TO 10 INCHES.

 * HEAVIEST SNOW WILL BE TAPERING OFF BY EARLY EVENING.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ071-072-220430-
/O.CON.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...SOUTH HAVEN...KALAMAZOO
328 PM EST SAT NOV 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

HAZARDOUS WEATHER...

 * MODERATE TO HEAVY SNOW.

 * SNOW ACCUMULATIONS 6 TO 8 INCHES.

 * SOME LAKE EFFECT SNOW WILL FALL THIS EVENING AND INTO SUNDAY 
   MORNING. 

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ037>040-043>046-050>052-056-057-064-220430-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...HOLLAND
328 PM EST SAT NOV 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT TO MODERATE SNOWFALL.

 * SNOW ACCUMULATIONS 3 TO 5 INCHES.

 * SOME LAKE EFFECT SNOW WILL FALL TONIGHT INTO SUNDAY MORNING.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$

MIZ058-065-220430-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
IONIA-BARRY-
INCLUDING THE CITIES OF...IONIA...HASTINGS
328 PM EST SAT NOV 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * MODERATE SNOW.

 * SNOW ACCUMULATIONS 4 TO 6 INCHES.

 * SNOW WILL TAPER OFF THIS EVENING.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDEOFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$

OSTUNO
631 
WWUS43 KGRR 220328
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 PM EST SAT NOV 21 2015

MIZ059-066-067-073-074-221130-
/O.CON.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
1028 PM EST SAT NOV 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT SNOW.

 * ADDITIONAL ACCUMULATIONS OF AN INCH OR LESS. TOTAL SNOW
   ACCUMULATIONS 8 TO 15 INCHES.

 * SNOW WILL CONTINUE TAPERING OFF OVERNIGHT.

 * COLDER TEMPERATURES WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDE OFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ071-072-221130-
/O.CON.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...SOUTH HAVEN...KALAMAZOO
1028 PM EST SAT NOV 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT TO MODERATE SNOW.

 * ADDITIONAL ACCUMULATION TWO INCHES OR LESS. TOTAL SNOW
   ACCUMULATIONS 6 TO 10 INCHES.

 * COLDER TEMPERATURES WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDE OFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ037>040-043>046-050>052-056-057-064-221130-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...HOLLAND
1028 PM EST SAT NOV 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT TO MODERATE SNOWFALL.

 * ADDITIONAL ACCUMULATIONS AROUND AN INCH NEAR I-96...1 TO 3
   INCHES NEAR HIGHWAY 10. TOTAL SNOW ACCUMULATIONS 3 TO 6
   INCHES.

 * COLDER TEMPERATURES WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDE OFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$

MIZ058-065-221130-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
IONIA-BARRY-
INCLUDING THE CITIES OF...IONIA...HASTINGS
1028 PM EST SAT NOV 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

HAZARDOUS WEATHER...

 * LIGHT SNOW.

 * ADDITIONAL ACCUMULATION AROUND AN INCH. TOTAL SNOW
   ACCUMULATIONS 4 TO 7 INCHES.

 * SNOW WILL TAPER OFF OVERNIGHT.

 * COLDER TEMPERATURES TONIGHT WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDE OFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$
855 
WWUS43 KGRR 220545
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1245 AM EST SUN NOV 22 2015

MIZ059-066-067-073-074-220645-
/O.CAN.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
1245 AM EST SUN NOV 22 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER STORM WARNING. 

HAZARDOUS WEATHER...

 * ANY ADDITIONAL SNOWFALL WILL BE MINIMAL. 

IMPACTS...

 * HEAVY SNOWFALL OF UP TO 14 INCHES OCCURRED. 

 * UNTREATED ROADS MAY REMAIN SLIPPERY INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ046-051-052-058-065-220645-
/O.CAN.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
ISABELLA-MONTCALM-GRATIOT-IONIA-BARRY-
INCLUDING THE CITIES OF...MOUNT PLEASANT...GREENVILLE...ALMA...
IONIA...HASTINGS
1245 AM EST SUN NOV 22 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

HAZARDOUS WEATHER...

 * ANY ADDITIONAL SNOWFALL WILL BE MINIMAL. 

IMPACTS...

 * HEAVY SNOWFALL OF UP TO 8 INCHES OCCURRED.

 * UNTREATED ROADS MAY REMAIN SLIPPERY INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ071-072-221200-
/O.CON.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...SOUTH HAVEN...KALAMAZOO
1245 AM EST SUN NOV 22 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * LIGHT TO MODERATE SNOW.

 * ADDITIONAL ACCUMULATION TWO INCHES OR LESS. TOTAL SNOW 
   ACCUMULATIONS 6 TO 10 INCHES. 

 * COLDER TEMPERATURES WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDE OFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. 

&&

$$

MIZ037>040-043>045-050-056-057-064-221200-
/O.CON.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-OTTAWA-
KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MUSKEGON...JENISON...
GRAND RAPIDS...HOLLAND
1245 AM EST SUN NOV 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * LIGHT TO MODERATE SNOWFALL.

 * ADDITIONAL ACCUMULATIONS AROUND AN INCH NEAR I-96...1 TO 3 
   INCHES NEAR HIGHWAY 10. TOTAL SNOW ACCUMULATIONS 3 TO 6 
   INCHES. 

 * COLDER TEMPERATURES WILL ICE UP THE ROADS.

IMPACTS...

 * SNOW COVERED ROADS.

 * SLIDE OFFS.

 * REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS 
   TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT 
   SLOW IN ICE AND SNOW. 

&&

$$

JK
969 
WWUS43 KGRR 220850
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EST SUN NOV 22 2015

MIZ071-072-221000-
/O.CAN.KGRR.WS.W.0005.000000T0000Z-151122T1200Z/
VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...SOUTH HAVEN...KALAMAZOO
350 AM EST SUN NOV 22 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER STORM WARNING. 

ACCUMULATING SNOW HAS ENDED BUT ROADS MAY STILL BE SNOW COVERED
OR ICY THIS MORNING.

&&

$$

MIZ037>040-043>045-050-056-057-064-221000-
/O.CAN.KGRR.WW.Y.0016.000000T0000Z-151122T1200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-MUSKEGON-OTTAWA-
KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MUSKEGON...JENISON...
GRAND RAPIDS...HOLLAND
350 AM EST SUN NOV 22 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

A FEW HEAVIER SNOW SHOWERS ARE POSSIBLE NORTH AND EAST OF GRAND
RAPIDS EARLY THIS MORNING WITH SOME ISOLATED LIGHT ACCUMULATIONS.
OTHERWISE IMPROVING CONDITIONS ARE EXPECTED TODAY. SOME ROADS MAY
STILL BE SNOW COVERED OR ICY THIS MORNING.

&&

$$

MEADE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 21, 7:12 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 21, 7:12 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
712 AM EST SAT NOV 21 2015

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 AM EST SAT NOV 21 2015

LOW PRESSURE IN MISSOURI IS SPREADING SNOW NORTH INTO LOWER MICHIGAN
EARLY THIS MORNING. ACCUMULATING SNOW WILL CONTINUE TODAY WITH
HEAVIEST AMOUNTS SOUTHEAST OF A HOLLAND TO ALMA LINE. SEVERAL INCHES
OF SNOW IS EXPECTED SOUTH OF THAT LINE WITH LESSER AMOUNTS NORTH.
LAKE EFFECT SNOW WILL DEVELOP TONIGHT AS COLDER AIR MOVES INTO LOWER
MICHIGAN AND ADDITIONAL ACCUMULATIONS ARE POSSIBLE.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM EST SAT NOV 21 2015

FORECAST CONCERNS DEAL WITH THE APPROACHING WINTER STORM. HEADLINE
CONFIGURATIONS WERE CHANGED TO REFLECT MODEL TRENDS THAT HAVE SKEWED
THE HEAVIEST SNOW AXIS TOWARD THE SOUTHEAST CWA.

THE SFC LOW IS IN SW MISSOURI EARLY THIS MORNING. REGIONAL RADAR
SHOWS SYNOPTIC SNOW SPREADING NORTHEASTWARD THROUGH MISSOURI TOWARD
LOWER MICHIGAN ATTM. ALSO FGEN BANDS WERE NOTED OVER NORTHERN
ILLINOIS. UNDER THOSE BAND EARLIER THIS EVENING...3 IN/HR SNOWFALL
FELL IN SOME LOCATIONS. ECMWF/GFS/NAM ALL SHOW THE 850-700 MB
FRONTOGENETICAL FORCING TO MOVE FROM NORTHERN ILLINOIS ACROSS THE I-
94 CORRIDOR THIS MORNING AND THEN REORIENT NORTHEAST/SOUTHWEST THIS
AFTERNOON FROM NEAR LAKE ST CLARE TO THE IRISH HILLS. IF THIS
BANDING DEVELOPS ANYTHING LIKE THE BAND IN ILLINOIS THE POTENTIAL
FOR HEAVY SNOW EXISTS AND AN UPGRADE TO WARNING STATUS MAY BE
WARRANTED AT THAT POINT. FOR NOW HOWEVER...THE QPF/SNOW RATIO MIX
POINTS TOWARD A 5-7 INCH SNOW ACROSS THE SOUTHEAST CWA WITH LESSER
AMOUNTS TO THE NORTHWEST. THIS COULD BE A 1-4 INCH EVENT NORTH OF
GRAND RAPIDS BEFORE LAKE EFFECT DEVELOPS TONIGHT.

WINDS SHOULD SHIFT TO THE NW TONIGHT AS H8 TEMPS FALL TO -13C OVER
THE LAKE. LAKE EFFECT SNOW SHOWERS WILL DEVELOP BUT ACCUMULATIONS
WILL BE LIMITED AS INVERSION HEIGHTS FALL TO AROUND 5K FT. LIFT IN
THE DGZ ALSO APPEARS LIMITED.

THERE COULD BE SOME LIGHT SNOW THAT DEVELOPS SUNDAY NIGHT AS A
CLIPPER MOVES ACROSS NORTHERN LOWER BUT THIS APPEARS TO BE TOO FAR
NORTH TO GIVE US MUCH IN THE WAY OF ACCUMULATIONS.

HIGHS WILL REMAIN IN THE 30S THROUGH MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM EST SAT NOV 21 2015

THE UPCOMING THANKSGIVING HOLIDAY WILL FEATURE ABOVE NORMAL
TEMPERATURES AND A CHANCE OF RAIN. HIGHS ARE EXPECTED TO BE AROUND
50 OR IN THE 50S ON BOTH THURSDAY AND FRIDAY WITH A MILD SOUTHERLY
FLOW AHEAD OF A SLOW MOVING FRONTAL BOUNDARY APPROACHING FROM THE
WEST.

THE POLAR JET HELPING TO DELIVER OUR CURRENT BOUT OF WINTER WEATHER
ONLY MAKES A BRIEF VISIT AND RETREATS WELL NORTH THIS COMING WEEK.
MEANWHILE A DIGGING TROUGH OVER THE WESTERN U.S. EVENTUALLY LEADS TO
DEEP SOUTHWEST FLOW ALOFT OVER THE GREAT LAKES REGION.  H8 TEMPS
CLOSE TO 10C RETURN TO THE AREA BY THANKSGIVING THANKS TO A 50 KNOT
LOW LEVEL JET.

RAN CHANCES GRADUALLY INCREASE LATER THIS WEEK AS PWATS NEAR 1.25
INCHES ARRIVE FROM THE SOUTHWEST. HOWEVER THE BEST CHANCE OF RAIN
WILL BE NEAR AN APPROACHING COLD FRONT WHICH... BASED ON THE
HIGHLY AMPLIFIED UPPER FLOW... WILL LIKELY NOT IMPACT MICHIGAN
UNTIL FRIDAY. THIS COULD RESULT IN A PRIMARILY DRY THANKSGIVING
WITH THE POTENTIAL FOR TEMPS WELL INTO THE 50S DEPENDING ON HOW
DEEPLY MIXED WE BECOME. THE LATEST ECMWF GUIDANCE SUGGESTS UPPER
50S ON THURSDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 712 AM EST SAT NOV 21 2015

WIDESPREAD IFR CIGS/VSBYS IN SNOW TODAY. SOME AREAS OF LIFR IN
HEAVY SNOW POSSIBLE SOUTH AND EAST OF GRR 16Z-22Z. CIGS/VSBYS
IMPROVING TO MVFR OR VFR AFTER 22Z AS THE WIDESPREAD SNOW DEPARTS
FROM WEST TO EAST. SCATTERED SNOW SHOWERS LINGERING TONIGHT...SOME
OF WHICH MAY PRODUCE BRIEF/TEMPORARY REDUCTIONS IN VSBYS TO IFR
CATEGORY.

EAST-NORTHEAST SFC WINDS AROUND 10 KNOTS WILL BECOME NORTH THIS
AFTERNOON THEN NORTHWEST TONIGHT. A PERIOD OF STRONGER/GUSTY
WINDS IS LIKELY THIS EVENING WITH SOME GUSTS TO 25 KTS FROM THE
NORTHWEST.

&&

.MARINE...
ISSUED AT 330 AM EST SAT NOV 21 2015

WINDS ARE LIGHT CURRENTLY BUT WILL INCREASE TONIGHT AND BECOME
NORTHWESTERLY AS LOW PRESSURE IN MISSOURI MOVES BY TO THE EAST. WE
ISSUED A SMALL CRAFT ADVISORY TO ACCOUNT FOR THE INCREASE IN WINDS
AND WAVES TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 1237 PM EST FRI NOV 20 2015

SNOW THROUGH SUNDAY MORNING IS EXPECTED TO HAVE A LIQUID WATER
EQUIVALENT BETWEEN HALF AND THREE QUARTERS OF AN INCH... PERHAPS
HIGHER IN SOME LOCATIONS IN OUR SOUTHERN AREA. SOME OF THIS SNOW MAY
MELT INITIALLY ON THE WARM GROUND... BUT MOST OF IT WILL REMAIN
FROZEN. THE SNOW WILL SLOWLY MELT DURING THE MIDDLE OF NEXT WEEK AS
WARMER AIR WORKS ITS WAY BACK IN. A SURGE OF WARMER AND HIGHER
DEWPOINT AIR THAT ARRIVES ON THANKSGIVING AHEAD OF A RAINY WEATHER
SYSTEM WILL BE INHOSPITABLE TO THE SNOW PACK. CURRENTLY NOT
CONCERNED ABOUT FLOODING... BUT THE LATTER HALF OF NEXT WEEK WOULD
BE THE TIME FRAME OF ANY POTENTIAL CONCERN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MIZ037>040-
     043>046-050>052-056>059-064>067-071>074.

LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST MONDAY
     FOR LMZ844>849.

&&

SYNOPSIS...04
SHORT TERM...04
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...CAS
MARINE...04
Hazardous weather outlook, Nov 21, 4:12 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 AM EST SAT NOV 21 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
412 AM EST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS TODAY AND TONIGHT. THE
HEAVIEST SNOW WILL BE SOUTH AND EAST OF GRAND RAPIDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SNOW SUNDAY NIGHT AND MONDAY MORNING NORTH OF A
LINE FROM HOLLAND TO MOUNT PLEASANT MAY LEAD TO SLIPPERY TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-220900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
412 AM EST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:30 AM ESTSmall Craft AdvisoryGRR59 hr

Nearby

Winter Storm Warnings in Michigan, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.